Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 13, 2014, 4:12 PM EDT for Towns County, Union County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 13, 2014, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 149 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
962 WWUS82 KFFC 132012 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT FRI JUN 13 2014 GAZ006-008-009-132045- 412 PM EDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 445 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR IVY LOG...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JONES CREEK...NOTTELY DAM...IVY LOG...HEMP...HURST...LOVING...BLAIRSVILLE...GUMLOG...TRACK ROCK...ALEXANDERS MILL...YOUNG HARRIS...MACEDONIA...HIAWASSEE... MOUNTAIN SCENE AND BRASSTOWN BALD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3482 8370 3482 8423 3499 8422 3499 8368 TIME...MOT...LOC 2012Z 267DEG 17KT 3496 8401 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:41 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 2:41 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EDT FRI JUN 13 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... UPPER TROUGH MOVING ACROSS THE AREA THIS AFTERNOON AND EVENING WITH AMPLE MOISTURE AND DECENT INSTABILITY CAUSING SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...MOSTLY OVER N AND W GA AT 1830Z BUT MOVING EAST ACROSS THE AREA. WITH THE MAIN UPPER TROUGH PASSING THE FIRST PART OF THE EVENING AND THE LOSS OF DAY TIME HEATING...THE FEELING IS SHOWERS AND THUNDERSTORMS WILL DIMINISH AND END DURING THE EVENING...AT LEAST FOR THE MOST PART. SLOW MOVING COLD FRONT MOVES TO CENTRAL GA OR SO FOR SATURDAY AS AN UPPER RIDGE BUILDS OVER THE LOW-MID MS VALLEY TOWARD THE OH AND TN VALLEYS. BEST INSTABILITY FORECAST OVER CENTRAL GA INTO PARTS OF N GA. THINKING THE BEST CHANCES FOR SHOWERS AND STORMS WILL BE ACROSS MAINLY CENTRAL GA AND STRONGLY TIED TO THE DIURNAL BUILD UP OF INSTABILITY AND WITHOUT SIGNIFICANT HELP FROM ANY SHORT WAVES. SHOWER AND STORM POTENTIAL WILL DIMINISH SATURDAY EVENING. FORECAST LOW TEMPERATURES NEAR NORMAL TONIGHT AND SATURDAY NIGHT. FORECAST HIGH TEMPERATURES GENERALLY NEAR NORMAL FOR SATURDAY. OVERALL CONFIDENCE IS MEDIUM. BDL .LONG TERM /SUNDAY THROUGH FRIDAY/... NO SIGNIFICANT CHANGES MADE TO THE LONG TERM FORECAST GRIDS AT THIS TIME. WEAK UPPER RIDGING IS FORECAST TO BUILD INTO THE REGION OVER THE WEEKEND MINIMIZING DIURNAL CONVECTION SOMEWHAT. HOWEVER THE RIDGE IS FAR FROM DOMINANT ENOUGH TO FULLY SUPPRESS CONVECTION EACH AFTERNOON AND EVENING. PLEASE SEE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM DISCUSSION/SATURDAY NIGHT THROUGH THURSDAY/... 500MB TROUGH REMAINS ACROSS THE CWFA LATE SATURDAY/EARLY SUNDAY. MODELS NOW SHOWING RIDGING ALOFT TRYING TO BUILD IN LATE SUNDAY INTO EARLY MONDAY BUT A WEAKNESS IN THE RIDGING WILL PERSIST INTO EARLY TUESDAY. THE GFS HAS THE UPPER RIDGING FINALLY BUILDING IN A LITTLE STRONGER BY MID-WEEK WITH A TROUGH DIGGING ACROSS THE WESTERN ATLANTIC. THE ECMWF KEEPS THE WEAKNESS IN THE UPPER RIDGING AND DEVELOPS A LINGERING CLOSED LOW OFF THE GA/FL COAST THROUGH THE END OF THE WEEK. AT THE SURFACE...AN OLD FRONTAL BOUNDARY LINGERS ACROSS SOUTHERN GA INTO MONDAY BEFORE DISSIPATING. FOR THE REMAINDER OF THE WEEK...HIGH PRESSURE WILL MOSTLY BE IN CONTROL OF THE SENSIBLE WEATHER. A LEE TROUGH SHOULD DEVELOP BY MID WEEK...WITH ANOTHER POSSIBLE FROPA BY THE END OF THE WEEK. OVERALL...NOT REALLY A PATTERN CHANGE FOR THE EXTENDED PORTION OF THE FORECAST. EXPECT MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EACH DAY. INITIALLY...THE OLD FRONT SHOULD PROVIDE A FOCUS FOR CONVECTION EARLY IN THE WEEK BEFORE DISSIPATING. OTHERWISE...GOOD SOURCES OF CONVECTIVE INITIATION WILL BE THE SEA BREEZE OR ANY OTHER MESCAL BOUNDARIES PRESENT. NLISTEMAA AVIATION... 18Z UPDATE... VFR CONDITIONS EXPECTED WITH AFTERNOON CEILINGS RANGING BETWEEN 4000-15000 FT EXCEPT LOWER CONDITIONS IN ANY THUNDERSTORMS. SURFACE WINDS MAINLY W 10 KTS OR LESS DIMINISHING TO CALM OR LIGHT AND VARIABLE THIS EVENING. SOME MVFR VSBYS IN FOG LATE TONIGHT. //ATL CONFIDENCE...18Z UPDATE... LOW CONFIDENCE FOR IMPACTS OF THUNDERSTORMS. MEDIUM-HIGH CONFIDENCE ALL OTHER ELEMENTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 88 66 89 / 40 20 20 30 ATLANTA 66 85 69 87 / 40 20 10 30 BLAIRSVILLE 59 81 60 81 / 40 20 10 20 CARTERSVILLE 62 84 65 85 / 30 20 10 20 COLUMBUS 68 87 71 89 / 40 30 20 30 GAINESVILLE 64 83 67 85 / 40 20 20 20 MACON 66 88 67 90 / 40 40 20 30 ROME 63 84 64 85 / 30 10 10 20 PEACHTREE CITY 62 86 66 88 / 40 20 20 30 VIDALIA 70 88 69 90 / 40 50 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....20 AVIATION...BDL
Hazardous weather outlook, Jun 13, 11:55 AM EDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT FRI JUN 13 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1155 AM EDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ACROSS NORTH AND CENTRAL GEORGIA...MAINLY THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG...PRODUCING GUSTY WINDS AND SMALL HAIL. AN ISOLATED SEVERE STORM IS POSSIBLE. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL AS BIG AS QUARTERS OR LARGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 13, 12:41 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD SWAINSBORO 32.60N 82.33W
06/11/2014 EMANUEL GA 911 CALL CENTER
REPORTS OF ROAD FLOODING AND CLOGGED DRAINS.
&&
EVENT NUMBER FFC1400700
BAKERLocal storm report, Jun 13, 12:44 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD SWAINSBORO 32.60N 82.33W
06/11/2014 EMANUEL GA 911 CALL CENTER
REPORTS OF ROADS CLOSED AND BEING CONED OFF TO WARN OF
PONDING. DRAINS ALSO FILLED.
&&
EVENT NUMBER FFC1400701
BAKERSpecial weather statement, Jun 13, 1:59 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 159 PM EDT FRI JUN 13 2014 GAZ042>044-052-053-131830- 159 PM EDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES UNTIL 230 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LOWELL...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS CARROLL...COWETA...DOUGLAS...HEARD AND FULTON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HANDY...PLANT WANSLEY...CENTRALHATCHEE...LOWELL...CLEM...JOHN TANNER STATE PARK...ROOPVILLE...CARROLLTON...SEATON LAKE...TREASURE LAKE... WHITESBURG...PLANT YATES...ARNCO-SARGENT...HANNAH AND FAIRPLAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3368 8468 3335 8468 3336 8517 3364 8518 TIME...MOT...LOC 1759Z 269DEG 16KT 3346 8497
Special weather statement, Jun 13, 2:31 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT FRI JUN 13 2014
GAZ033-043-044-131900-
231 PM EDT FRI JUN 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN DOUGLAS AND FULTON COUNTIES UNTIL 300 PM EDT...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CAMPBELLTON...MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS DOUGLAS AND FULTON COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE CAMPBELLTON...CHAPEL HILL...
FAIRBURN...UNION CITY...SWEETWATER CREEK STATE PARK AND SANDTOWN.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3378 8460 3375 8457 3379 8452 3365 8445
3359 8446 3353 8473 3371 8479
TIME...MOT...LOC 1831Z 254DEG 11KT 3364 8466Local storm report, Jun 13, 4:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT FRI JUN 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BARNESVILLE 33.05N 84.16W
06/10/2014 LAMAR GA BROADCAST MEDIA
A BUILDING AT THE LAMAR COUNTY HIGH SCHOOL CAMPUS
EXPERIENCED DAMAGE FROM THUNDERSTORMS. THE ROOF
COLLAPSED DUE TO THE WIND ON THE FOOTBALL AND JROTC
BUILDING.
&&
EVENT NUMBER FFC1400702
AGIBBSSpecial weather statement, Jun 13, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 412 PM EDT FRI JUN 13 2014 GAZ006-008-009-132045- 412 PM EDT FRI JUN 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 445 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR IVY LOG...MOVING EAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JONES CREEK...NOTTELY DAM...IVY LOG...HEMP...HURST...LOVING...BLAIRSVILLE...GUMLOG...TRACK ROCK...ALEXANDERS MILL...YOUNG HARRIS...MACEDONIA...HIAWASSEE... MOUNTAIN SCENE AND BRASSTOWN BALD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3482 8370 3482 8423 3499 8422 3499 8368 TIME...MOT...LOC 2012Z 267DEG 17KT 3496 8401
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:31 PM EDT | Special Weather Statement | FFC | Walton | 44 min |
| Jun 13, 1:59 PM EDT | Special Weather Statement | FFC | Carroll, Coweta | 31 min |
| Jun 13, 2:31 PM EDT | Special Weather Statement | FFC | Douglas | 29 min |
| Jun 13, 5:00 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Forsyth | 30 min |
| Jun 13, 5:31 PM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Jun 13, 5:35 PM EDT | Special Weather Statement | FFC | White | 25 min |
| Jun 13, 5:36 PM EDT | Special Weather Statement | FFC | Haralson | 54 min |
| Jun 13, 5:38 PM EDT | Special Weather Statement | FFC | White | 22 min |
| Jun 13, 6:01 PM EDT | Special Weather Statement | FFC | Cherokee | 59 min |
| Jun 13, 6:21 PM EDT | Special Weather Statement | FFC | Laurens | 24 min |
| Jun 13, 6:43 PM EDT | Special Weather Statement | FFC | Treutlen | 47 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.